ISSN 1941-5923

Logo



A Case of Rifampicin Induced Pseudomembraneous Colitis

Daad H. Akbar, Halia Z. Al-Shehri, Amani M. Al-Huzali, Hind Falatah

CaseRepClinPractRev 2003; 4(4):338-341

ID: 476421

Published:


Background: Pseudomembraneous colitis (PMC) has been recognized with increasing frequency. The most common predisposing factor for C. difficile colitis is the use of antibiotics. Rifampicin is a pivotal antimicrobial in the treatment of tuberculosis; a large number of patients are exposed to its
potential adverse effects each year.
Case report: We report a case pf pseudomembranous colitis that developed in a patient with tuberculous abdominal lymphadenopathy during treatment with rifampicin. The patient had delayed presentation (3months) after the start of rifampicin. She had one relapse after 2 months that was successfully treated and she finished her antituberculosis therapy with out any further relapses.
Conclusions: Pseudomembranous colitis can develop in patients treated with rifampicin. Awareness of this serious complication of rifampicin therapy should be encountered.

Keywords: Rifampicin, pseudomembraneous Colitis



Back